MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROVENA PPICC, 4F DL, IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PROVENA PPICC, 4F DL, IR 70CM NI; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number S3274355
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebv0533 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported that the nurse went to flush the picc line per protocol.Upon flushing the lumen with the red hub, it was noted that the line was leaking directly below the red hub.Upon inspection, the nurse found a crack below the red hub.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a tear in the extension leg was confirmed.One 4fr d/l powerpicc provena was returned for investigation.Evidence of use was observed on the sample.The printing on the extension legs was worn.Residue, which appeared to be from a dressing, was observed on the extension legs and bifurcation.Debris was observed on the clamps.A functional test revealed fluid leaking at the distal end of the red luer adaptor.A microscopic examination of the leak site revealed a tear in the extension leg within the distal end of the red luer adaptor that exposed the inner lumen of the catheter.The adjoining surfaces of the torn extension leg revealed a rough and jagged surface.A lot history review (lhr) of rebv0533 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PROVENA PPICC, 4F DL, IR 70CM NI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7053885
Report Number3006260740-2017-02101
Device Sequence Number2144359
Product Code LJS
UDI-Device Identifier00801741130052
UDI-Public(01)00801741130052
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS3274355
Device Lot NumberREBV0533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/11/2017
12/28/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/18/2018
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1